Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 9, 2011, 5:06 PM EDT for Jenkins County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 9, 2011, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WWUS82 KCAE 092106
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
506 PM EDT TUE AUG 9 2011
GAZ077-092145-
BURKE-
506 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
545 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MIDVILLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3282 8226 3282 8230 3283 8232 3293 8228
3301 8229 3302 8228 3294 8193 3292 8196
3291 8209 3288 8212 3282 8214 3281 8216
3280 8222
TIME...MOT...LOC 2106Z 311DEG 22KT 3279 8231
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:54 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 9, 4:54 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
454 PM EDT TUE AUG 9 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA TONIGHT. THE
SLOW MOVING FRONT WILL REMAIN IN THE AREA THROUGH WEDNESDAY.
&&
.NEAR TERM /TONIGHT/...
NO SIGNIFICANT CHANGES WERE MADE WITH THIS PACKAGE OTHER THAN TO
UP POPS ACROSS SOUTHERN MIDLANDS AND THE CSRA FOR CURRENT
COVERAGE. TEMPERATURES REMAIN IN THE UPPER 90S...EXCEPT IN RAIN
AREAS WHERE TEMPS WILL COOL BRIEFLY INTO THE 80S. HEAT ADVISORY
WILL REMAIN OUT UNTIL 7 PM.
LATE THIS AFTERNOON AND TONIGHT...AN UPPER-LEVEL SHORT WAVE
TROUGH WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING
AHEAD OF THE COLD FRONT. MODERATE INSTABILITY COUPLED WITH
STRONGER WINDS ALOFT MAY SUPPORT A FEW SEVERE STORMS WITH DAMAGING
WINDS. CONVECTION SHOULD DIMINISH AFTER MIDNIGHT WITH THE LOSS OF
HEATING. ALSO...LIFT ASSOCIATED WITH THE TROUGH SHOULD SHIFT EAST
OF THE AREA LATE TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
THE MODELS SHOW THE FRONT LINGERING IN THE FORECAST AREA
WEDNESDAY. HOWEVER...DEEP MOISTURE APPEARS TO HAVE SHIFTED EAST OF
THE REGION WITH MID-LEVEL SHORTWAVE RIDGING. CONVERGENCE INTO THE
WEAK FRONT APPEARS WEAK. ALL OF THE MOS INDICATES POPS LESS THAN
20 PERCENT. CONTINUED THE DRY FORECAST. THE FRONT APPEARS TO PUSH
SOUTH OF THE AREA WEDNESDAY NIGHT AND REMAIN SOUTH OF THE AREA
THURSDAY EXCEPT AN INVERTED TROUGH APPEARS TO DEVELOP LATE. ADDED
MOISTURE AND INSTABILITY WITH A SERIES OF MID-LEVEL SHORTWAVE
TROUGHS IN THE WEST-NORTHWEST FLOW MAY OCCUR WEDNESDAY NIGHT AND
THURSDAY...BUT THIS SUPPORT APPEARS WEAK. ALL OF THE MOS DISPLAYS
VERY LOW POPS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE GFS AND ECMWF SHOW A WEAK FRONT OR TROUGH LINGERING NEAR THE
FORECAST AREA DURING MOST OF THE EXTENDED PERIOD. THE MODELS SHOW
THE DEEPEST MOISTURE SATURDAY OR SUNDAY. THE GFS ENSEMBLE MEANS
SUPPORT POPS 20 TO 30 PERCENT WITH TEMPERATURES NEAR CLIMATOLOGY DURING
THE PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. A WEAK SURFACE
FRONT WILL APPROACH FROM THE NW BY TONIGHT ALONG WITH AN ASSOCIATED
UPPER-LEVEL DISTURBANCE. THESE FEATURES MAY TRIGGER A FEW SHOWERS
AND THUNDERSTORMS ESPECIALLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS SO HAVE MENTIONED CB AT ALL TAF SITES DURING THAT TIME
PERIOD. SOME MVFR FOG POSSIBLE DURING THE EARLY MORNING HOURS
WEDNESDAY AT AGS AND OGB...BUT AIR MASS GENERALLY APPEARS DRY ENOUGH
TO DETER WIDESPREAD FOG DEVELOPMENT.
EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ016-022-025-
027>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ065-077.
&&Hazardous weather outlook, Aug 9, 7:31 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 731 AM EDT TUE AUG 9 2011 GAZ040-063-064-SCZ015-018-020-021-026-101145- LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- SALUDA- 731 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS EVENING MAY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ065-077-SCZ016-022-025-027>031-035>038-041-101145- RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 731 AM EDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. HEAT ADVISORY. ALSO...THUNDERSTORMS THIS EVENING MAY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT TUE AUG 9 2011
SCZ025-027-030-092100-
AIKEN-EDGEFIELD-LEXINGTON-
359 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EDGEFIELD...LEXINGTON
AND AIKEN COUNTIES THROUGH 500 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS...NEAR TRENTON AND JOHNSTON...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JOHNSTON AND WAGENER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3373 8198 3386 8180 3381 8166 3385 8161
3382 8125 3366 8120 3350 8136 3344 8156
TIME...MOT...LOC 1958Z 302DEG 14KT 3377 8184
HCSpecial weather statement, Aug 9, 4:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT TUE AUG 9 2011
SCZ035-036-041-092130-
BAMBERG-BARNWELL-ORANGEBURG-
430 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...ORANGEBURG
AND BARNWELL COUNTIES THROUGH 530 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...ACROSS BARNWELL AND BAMBERG
COUNTIES.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...BRANCHVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8137 3315 8155 3310 8161
3311 8167 3345 8118 3328 8061 3302 8108
TIME...MOT...LOC 2029Z 292DEG 10KT 3316 8153
HCSpecial weather statement, Aug 9, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
506 PM EDT TUE AUG 9 2011
GAZ077-092145-
BURKE-
506 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
545 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MIDVILLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3282 8226 3282 8230 3283 8232 3293 8228
3301 8229 3302 8228 3294 8193 3292 8196
3291 8209 3288 8212 3282 8214 3281 8216
3280 8222
TIME...MOT...LOC 2106Z 311DEG 22KT 3279 8231
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:18 PM EDT | Special Weather Statement | CAE | Lancaster | 42 min |
| Aug 8, 9:47 PM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 6 more | 21 hr |
| Aug 9, 3:59 PM EDT | Special Weather Statement | CAE | Aiken | 61 min |
| Aug 9, 4:30 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 60 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CAE | Lexington | 61 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell, Orangeburg | 59 min |
| Aug 9, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 62 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 67 min |
| Aug 9, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 63 min |
| Aug 9, 7:35 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 55 min |
| Aug 8, 8:27 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 48 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.